Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

What causes dizziness with imbalance and speaking difficulty?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am on week three of topamax, second day. Dr. prescribed 25 mg for a week at night first week; 50 at night second week and 75 at night 3rd week. Second day of third week I am dizzy, can't stay awake, am having trouble with speech and balance. It is Friday so I can't call physician. Do I keep up 75 mg or drop back to 50 mg over weekend?
Posted Sun, 2 Mar 2014 in General Health
Answered by Dr. Srikanth Reddy 54 minutes later
Brief Answer: Yes you may Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Topomax is basicallly topiramate and is a good medicine used for epilepsy or migraine or for alcohol dependence or as a mood stabilizer. I prefer it many times for my patients as it has a special benefit of reducing weight as well. Its unfortunate that you are not able to tolerate the doses of 75mg of topomax. Drowsiness is a known side effect but imabalnce and difficulty in speaking are not the common side effects of topomax but can occur. If a medicine causes adverse effects, its dose has to be adjusted and I would have certainly recomended my patients to get back to 50 mg as of now and then consider an alternative drug in the next consultation. Topomax is a benign drug and reducing the dose may not harm you much. You can reduce the drug to 50mg and get in touch with your treating doctor and inform him as soon as you can. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor